ALBERT B. KNAPP, M.D.; ROBERT S. GRIMSHAW, M.D.; JOEL P. GOLDFARB, M.D.; PAUL S. FARKAS, M.D.; MARK RUBIN, M.D.; DAVID L. ROSENSTREICH, M.D.
▸Requests for reprints should be addressed to David L. Rosenstreich, M.D.; Room 405 Forchheimer Building, Albert Einstein College of Medicine; 1300 Morris Park Avenue; New York, NY 10461.
KNAPP AB, GRIMSHAW RS, GOLDFARB JP, FARKAS PS, RUBIN M, ROSENSTREICH DL. Cimetidine-Induced Anaphylaxis. Ann Intern Med. 1982;97:374-375. doi: 10.7326/0003-4819-97-3-374
Download citation file:
Published: Ann Intern Med. 1982;97(3):374-375.
Cimetidine, a potent and specific H2 receptor antagonist, is remarkably free of serious side effects (1-5). Allergic sequellae are uncommon and usually cutaneous in nature (5, 6). We report cimetidine-induced anaphylaxis, a previously undescribed complication.
A 59-year-old man was admitted for treatment of recurrent pyloric channel ulcer disease shown by endoscopy. On admission he had marked epigastric tenderness without rebound or distention. Bowel sounds were normal and the stool examination was negative for blood. The patient received 25 mg of meperidine (Demerol, Winthrop laboratories, New York, New York) intramuscularly for analgesia. Two hours later the patient received 300 mg of
to gain full access to the content and tools.
Learn more about subscription options.
Register Now for a free account.
Results provided by:
Copyright © 2016 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use
This PDF is available to Subscribers Only